MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT E3+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT E3+ CARTRIDGE
Catalog Number 03P82-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Cataract (1766)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2020, abbott point of care was contacted by a customer regarding i-stat e3+ cartridges that yielded a suspected discrepant hematocrit results of <15 % pcv on a (b)(6) year old male patient.There was no additional patient information available at the time of this report.Return product is available for investigation.(b)(6).Test and collection times not provided.Per i-stat system manual art: (b)(4): this result is dependent on another test that has been flagged (< >).If a sodium result is displayed as >180, the calculations for potassium, chloride, bun/urea and hematocrit, which depend upon the sodium measurement, will be flagged < >.There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident # (b)(6).The investigation was completed on (b)(6) 2020.A review of the device history record confirmed the lot passed finished goods release criteria.Retained cartridge testing met the acceptance criteria found in q04.01.003 rev.Ad, appendix 1- product complaint level 2 and level 3 investigation procedure.Returned cartridge testing met the acceptance criterion for suppressed results but the sample size was too small to assess points outside total allowable error (ea).No deficiency has been identified.
 
Event or Problem Description
Na.

Brand Name
I-STAT E3+ CARTRIDGE
Common Device Name
E3+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key9642594
Report Number2245578-2020-00021
Device Sequence Number2898059
Product Code JGS
UDI-Device Identifier10054749000101
UDI-Public10054749000101
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K912387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Catalogue Number03P82-25
Device Lot NumberJ19189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR